MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS B 221 4 SYSTEM; BLOOD GAS ANALYZER

ROCHE DIAGNOSTICS COBAS B 221 4 SYSTEM; BLOOD GAS ANALYZER
Catalog Number 03337138001
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received questionable results for one patient sample tested on a cobas b 221 4 system.Results for the following parameters were questionable: pco2, po2, ph, na+, k+, ca2+, so2, be, p50.A first sample was collected from the patient was tested on the analyzer at 18:30, resulting in the following values: pco2 = 53.5 mmhg with a data flag po2 = 74.0 mmhg with a data flag ph = 7.089 with a data flag na+ = 131.5 mmol/l with a data flag k+ = "out of range" (> 20.00 mmol/l) with a data flag ca2+ = "out of range" (< 0.100 mmol/l) with a data flag so2 = 86.8 % with a data flag be = -13.8 mmol/l p50 = 37.6 mmhg the results from the first sample showed severe respiratory acidosis based on the ph, pco2, and be results.As the results did not correlate to the clinical condition of the patient, a second sample was collected from the patient and tested on the analyzer.The second sample was tested at 18:49 and resulted in the following values: pco2 = 31.8 mmhg with a data flag po2 = 44.3 mmhg with a data flag ph = 7.396 na+ = 146.1 mmol/l with a data flag k+ = 2.92 mmol/l with a data flag ca2+ = 0.557 mmol/l with a data flag so2 = 75.9 % with a data flag be = -5.0 mmol/l p50 = 29.0 mmhg the second sample values agreed with the patient's clinical picture.
 
Additional Manufacturer Narrative
The electrode lot numbers and expiration dates were requested, but not provided.The investigation is ongoing.
 
Additional Manufacturer Narrative
The investigation determined the instrument performed as designed, and there was no indication of a malfunction.Qc for all relevant tests was acceptable.Calibrations were acceptable, and electrode signals were correct.The discrepancies in test results were not related to the instrument nor to the consumables.The investigation determined the event was consistent with preanalytical issues.

Brand Name
COBAS B 221 4 SYSTEM
Common Device Name
BLOOD GAS ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE INSTRUMENT CENTER AG TEGIMENTA
forrenstrasse
rotkreuz 6343
WZ   6343
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18798005
Report Number1823260-2024-00578
Device Sequence Number20660596
Product Code CHL
UDI-Device Identifier04015630018321
UDI-Public04015630018321
Combination Product (Y/N)Y
Initial Reporter CountryTC
PMA/510(K) Number
K032311
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03337138001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/09/2024
Supplement Date Received by Manufacturer05/08/2024
Initial Report FDA Received Date02/28/2024
Supplement Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age12 MO
Patient SexUnknown